Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 141, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Oct 23, 2020, 5:10 PM EDT for 6 counties in Ohio. It was in force for 52 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 23, 2020, 5:10 PM EDT (21:10 UTC)
- Expired
- Oct 23, 2020, 6:02 PM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hancock County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 5:18 PM EDT | TSTM WND DMG | 3 Nnw Cygnet, OH | DOWNED TREES AND POWERLINES. TIME ESTIMATED VIA RADAR. |
| Oct 23, 5:21 PM EDT | TSTM WND GST 60 | 2 Sw Findlay, OH | ASOS STATION KFDY FINDLAY. |
| Oct 23, 5:23 PM EDT | HAIL 0.75 | 2 N Cygnet, OH | |
| Oct 23, 5:27 PM EDT | TSTM WND DMG | 1 Nne Findlay, OH | TREE DOWN ACROSS ROAD ON HULL AVE. TIME ESTIMATED VIA RADAR. |
| Oct 23, 5:27 PM EDT | TSTM WND GST 60 | Findlay, OH | MULTIPLE 1 TO 2 INCH DIAMETER LIMBS DOWN. |
| Oct 23, 5:50 PM EDT | TSTM WND DMG | 2 Nne Tiffin, OH | TREE DOWN ON POWERLINES. TIME ESTIMATED VIA RADAR. |
| Oct 23, 6:00 PM EDT | TSTM WND DMG | 3 Se Green Springs, OH | TREE DOWN IN ROADWAY ON SR 101 NEAR SR 19. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 23, 1:56 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659
WUUS51 KCLE 232110
SVRCLE
OHC063-123-143-147-173-175-232215-
/O.NEW.KCLE.SV.W.0141.201023T2110Z-201023T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
510 PM EDT Fri Oct 23 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Ottawa County in northwestern Ohio...
Seneca County in northwestern Ohio...
Sandusky County in northwestern Ohio...
Northern Wyandot County in northwestern Ohio...
Wood County in northwestern Ohio...
Hancock County in northwestern Ohio...
* Until 615 PM EDT.
* At 510 PM EDT, severe thunderstorms were located along a line
extending from near Bowling Green to near Columbus Grove, moving
east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Findlay, Bowling Green, Tiffin, Fremont, Fostoria, Upper Sandusky,
Bluffton, Clyde, North Baltimore, Oak Harbor, Gibsonburg,
Woodville, McComb, Weston, Forest, Arlington, Elmore, Green
Springs, Sycamore and Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4141 8388 4144 8380 4154 8298 4099 8303
4099 8311 4082 8311 4082 8388
TIME...MOT...LOC 2110Z 259DEG 39KT 4144 8363 4087 8405
HAIL...0.75IN
WIND...60MPH
$$
Jaszka3 follow-up statements
461
WWUS51 KCLE 232128
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
528 PM EDT Fri Oct 23 2020
OHC063-123-143-147-173-175-232215-
/O.CON.KCLE.SV.W.0141.000000T0000Z-201023T2215Z/
Ottawa OH-Seneca OH-Sandusky OH-Wyandot OH-Wood OH-Hancock OH-
528 PM EDT Fri Oct 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR OTTAWA...SENECA...SANDUSKY...NORTHERN WYANDOT...SOUTHERN WOOD AND
HANCOCK COUNTIES...
At 527 PM EDT, severe thunderstorms were located along a line
extending from near Woodville to 6 miles east of Bluffton, moving
east at 45 mph.
HAZARD...70 mph wind gusts and penny size hail. These storms have
already produced damaging wind gusts in Wood and Hancock
Counties.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Findlay, Bowling Green, Tiffin, Fremont, Fostoria, Upper Sandusky,
North Baltimore, Oak Harbor, Gibsonburg, Woodville, McComb, Forest,
Arlington, Elmore, Green Springs, Sycamore, Arcadia, Rawson, Vanlue
and Van Buren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4127 8379 4147 8362 4154 8299 4101 8303
4099 8304 4099 8311 4082 8311 4082 8387
TIME...MOT...LOC 2127Z 257DEG 39KT 4147 8344 4086 8377
HAIL...0.75IN
WIND...70MPH
$$
Jaszka141
WWUS51 KCLE 232147
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
547 PM EDT Fri Oct 23 2020
OHC063-123-143-147-173-175-232215-
/O.CON.KCLE.SV.W.0141.000000T0000Z-201023T2215Z/
Ottawa OH-Seneca OH-Sandusky OH-Wyandot OH-Wood OH-Hancock OH-
547 PM EDT Fri Oct 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR OTTAWA...SENECA...SANDUSKY...NORTHERN WYANDOT...SOUTHEASTERN WOOD
AND EASTERN HANCOCK COUNTIES...
At 546 PM EDT, severe thunderstorms were located along a line
extending from Oak Harbor to near Vanlue, moving east at 60 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Tiffin, Fremont, Fostoria, Upper Sandusky, Oak Harbor, Gibsonburg,
Woodville, Forest, Elmore, Green Springs, Sycamore, Arcadia, Vanlue,
New Riegel, Ballville, Carey, Bradner, Wayne, Nevada and Bettsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4137 8348 4151 8330 4154 8299 4102 8303
4099 8304 4099 8311 4082 8311 4082 8363
4083 8363
TIME...MOT...LOC 2146Z 259DEG 51KT 4150 8314 4090 8349
HAIL...0.75IN
WIND...70MPH
$$
Jaszka049
WWUS51 KCLE 232202
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
602 PM EDT Fri Oct 23 2020
OHC063-123-143-147-173-175-232211-
/O.CAN.KCLE.SV.W.0141.000000T0000Z-201023T2215Z/
Ottawa OH-Seneca OH-Sandusky OH-Wyandot OH-Wood OH-Hancock OH-
602 PM EDT Fri Oct 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA...SENECA...SANDUSKY...
NORTHERN WYANDOT...SOUTHEASTERN WOOD AND EASTERN HANCOCK COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northwestern Ohio.
Remember, a separate Severe Thunderstorm Warning still remains in
effect for eastern Ottawa County, eastern Sandusky County, and
central and eastern portions of Seneca County.
LAT...LON 4137 8348 4151 8330 4154 8299 4102 8303
4099 8304 4099 8311 4082 8311 4082 8363
4083 8363
TIME...MOT...LOC 2156Z 259DEG 39KT 4152 8300 4092 8335
$$
JaszkaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 4:11 PM EDT, 59 minutes earlier.
Area forecast discussion, Oct 23, 4:11 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
411 PM EDT Fri Oct 23 2020
.SYNOPSIS...
As a low moves northeastward from Lake Huron, the trailing cold
front sweeps eastward across our region this evening through the wee
hours of Saturday morning. Behind the front, a high pressure ridge
builds from the Upper Midwest through Saturday. On Sunday, the ridge
begins to exit northeastward from our area as a low develops over
the southern Great Plains and a warm front begins to approach from
the south.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Cyclonic southwesterly to westerly flow aloft persists over our CWA
through Saturday. At the surface, a high pressure ridge exits
eastward as a cold front approaches. This front should sweep
eastward across our CWA from around nightfall this evening through
the first hour or two of Saturday morning. Scattered to numerous
showers and thunderstorms are expected along and ahead of the front.
Moderate instability and effective bulk shear, and moderate to
strong DCAPE will likely allow severe thunderstorms with damaging
wind gusts to affect northern OH, especially along and west of the I-
71 corridor. The preferred window for severe storms exists
through about 10 PM EDT this evening. Despite sizable MUCAPE
within the hail growth zone, rather high melting levels should
curb the severe hail threat. However, marginally- severe hail
the size of quarters is possible with any supercell that
develops. Given projected thermodynamics and kinematics (e.g.
mixed layer LCL heights and large surface-based effective SRH),
there remains a low chance of a tornado, especially in our I-75
corridor counties. Boundary layer stabilization via nocturnal
cooling will greatly reduce the threat of severe storms east of
I-71 this evening and overnight tonight.
Behind the cold front, a surface high pressure ridge builds from the
Upper Midwest. Any lingering rain showers behind the front should
end by daybreak. However, isolated to scattered lake effect rain
showers may stream southeastward from Lake Erie and affect the
snowbelt of northeast OH and northwest PA during the predawn hours
of Saturday morning as cold air deepens. Low temperatures should
reach the upper 30's to mid 40's. The surface high pressure ridge
continues building on Saturday. Lake effect stratocumuli should
stream southeastward and then southward from Lake Erie. Any lake
effect rain showers should end shortly after daybreak as a lowering
subsidence inversion and low-level dry air advection contribute to
decreasing lake-induced CAPE. It will be much colder with afternoon
highs reaching only the mid 40's to around 50 degrees.
The surface ridge persists Saturday night as a subtle shortwave
ridge builds from the west. Lake effect stratocumuli will stream
generally southward and then southwestward from Lake Erie as the
mean steering flow within the cloud layer veers from northerly to
northeasterly. Skies should trend mainly clear outside the lake
effect clouds. Lows should mainly reach the lower to mid 30's, but
lows in the upper 30's to near 40 degrees are expected along and
very near Lake Erie.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The weather pattern will shift starting Sunday afternoon as a
large upper level trough digs into the Rockies and low pressure
begins to develop in the southern Plains. Flow will veer to the
southwest throughout the day Sunday as a warm front begins to
approach the area from the south. Rain chances will increase
Sunday evening into Monday, with the best chance of widespread
rain Monday evening through the overnight hours as a frontal
boundary slowly moves to the south of the area. Precipitable
water values will be well above average for this time of year
and rain could be heavy at times, so the flood potential will
be monitored closely over the next couple of days.
Temperatures will generally be below average both Sunday and
Monday, with highs in the 50s each day. Lows will drop into the
40s Sunday night and the upper 30s to lower 40s on Monday
night.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Rain chances decrease slightly late Tuesday through early
Thursday, although there will likely be lingering cloud cover.
Models diverge with the synoptic setup later in the week and the
weather pattern will depend on the evolution of low pressure in
the southern US and the future track/development of a tropical
disturbance that may move inland from the Gulf of Mexico and
track into the southern Ohio Valley towards the end of the week.
Decided to keep PoPs generic for now. Temperatures will remain
below average through the extended period, with highs in the
upper 40s to lower 50s and lows in the 30s to lower 40s.
&&
.AVIATION /18Z Friday THROUGH Wednesday/...
A surface high pressure ridge exits eastward as a cold front
approaches our area. This surface front should sweep eastward
across our region between about 22Z/Fri and 05Z/Sat. Breezy
southerly to southwesterly surface winds shift to northwesterly
with the frontal passage. Behind this front, another surface
ridge builds from the Upper Midwest and breezy northwesterly
winds veer gradually to northerly through the end of the TAF
period.
Scattered to numerous showers and thunderstorms are expected
along and ahead of the eastward-moving front, especially between
about 20Z/Fri and 05Z/Sat. Brief MVFR to IFR ceilings, MVFR
visibility, and brief/erratic surface wind gusts up to 40 to 50
knots are possible with these storms. Lingering rain showers
should end within a couple hours after the frontal passage.
Otherwise, scattered to broken stratocumuli are likely through
the end of the TAF period. Any resulting ceilings should be
within the MVFR range. Of note, isolated to scattered lake
effect rain showers may stream southeastward from Lake Erie and
affect northeast OH and northwest PA between about 08Z and
12Z/Sat.
Outlook...Non-VFR possible with periods of rain Sunday night
through Wednesday. Thunderstorms possible Sunday night and
Monday.
&&
.MARINE...
A strong cold front will push thunderstorms east across the lake
this evening. Some thunderstorms will be capable of producing
strong wind gusts. Winds will become northwesterly and increase
to 15 to 25 knots after the frontal passage and a Small Craft
Advisory is in effect this evening through Saturday afternoon.
Northerly winds will gradually decrease to 10 to 15 knots by
Saturday afternoon and will become easterly to northeasterly as
a warm front lifts north towards the lake Sunday afternoon.
Winds will be variable Monday through Wednesday and will
generally remain below 15 knots.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 8 PM this evening to 5 PM EDT
Saturday for LEZ142>149.
&&
SYNOPSIS...Jaszka
NEAR TERM...Jaszka
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Jaszka
MARINE...MainesHazardous weather outlook, Oct 23, 3:44 PM EDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 344 PM EDT Fri Oct 23 2020 LEZ142>145-162>165-OHZ003-006>010-017>019-027>030-036-037-241945- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Wyandot-Crawford- Richland-Ashland-Marion-Morrow- 344 PM EDT Fri Oct 23 2020 ...SEVERE THUNDERSTORM WATCH 501 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Lake Erie, western Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-146>149-166>169-OHZ011>014-020>023-031>033-038-047-089- PAZ001>003-241945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Cuyahoga-Lake- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Wayne-Stark- Mahoning-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- 344 PM EDT Fri Oct 23 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 23, 4:40 PM EDT, 30 minutes before
Special Weather Statement National Weather Service Cleveland OH 440 PM EDT Fri Oct 23 2020 OHZ003-006-232115- Wood-Lucas- 440 PM EDT Fri Oct 23 2020 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WOOD AND SOUTHWESTERN LUCAS COUNTIES... At 440 PM EDT, a strong thunderstorm was located near Liberty Center, or 8 miles southwest of Swanton, moving northeast at 45 mph. Wind gusts up to 50 mph and penny size hail are possible with this storm. Locations impacted include... Waterville, Whitehouse, Haskins, Grand Rapids, Tontogany and Neapolis. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4156 8388 4159 8374 4140 8370 4140 8388 TIME...MOT...LOC 2040Z 244DEG 38KT 4147 8396 Jaszka
Local storm report, Oct 23, 4:49 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT FRI OCT 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 4 N NORTHWOOD 41.66N 83.50W
10/23/2020 E0.88 INCH LUCAS OH PUBLIC
PEA TO NICKEL SIZED HAIL.
&&
ANMSpecial weather statement, Oct 23, 4:58 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
458 PM EDT Fri Oct 23 2020
OHZ003-006>008-232145-
Wood-Ottawa-Sandusky-Lucas-
458 PM EDT Fri Oct 23 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OTTAWA...NORTHERN
SANDUSKY...NORTHERN WOOD AND LUCAS COUNTIES...
At 458 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Luna Pier to near Waterville. Movement
was east at 45 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Toledo, Perrysburg, Oregon, Rossford, Waterville, Northwood,
Whitehouse, Oak Harbor, Genoa, Woodville, Holland, Elmore, Maumee,
Ottawa Hills, Walbridge, Pemberville, Millbury, Haskins, Luckey and
Lindsey.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4140 8383 4166 8378 4173 8360 4173 8346
4170 8346 4169 8343 4171 8334 4164 8323
4162 8314 4174 8311 4162 8312 4152 8297
4151 8299 4147 8297 4145 8304 4145 8301
4143 8301 4145 8297 4142 8297
TIME...MOT...LOC 2058Z 257DEG 41KT 4179 8341 4144 8377
JaszkaSpecial weather statement, Oct 23, 5:03 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Cleveland OH
503 PM EDT Fri Oct 23 2020
OHZ006-008-017-018-027-232145-
Seneca-Wyandot-Wood-Hancock-Sandusky-
503 PM EDT Fri Oct 23 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SENECA...
WESTERN SANDUSKY...WESTERN WYANDOT...WOOD AND HANCOCK COUNTIES...
At 503 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Waterville to near St. Marys.
Movement was east at 35 mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Findlay, Bowling Green, Fostoria, Bluffton, North Baltimore,
Gibsonburg, Woodville, McComb, Weston, Forest, Arlington, Arcadia,
Rawson, Vanlue, Van Buren, New Riegel, Carey, Pemberville, Bradner
and Grand Rapids.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4141 8388 4146 8314 4070 8347 4071 8349
4081 8350 4082 8351 4082 8388
TIME...MOT...LOC 2103Z 257DEG 29KT 4143 8378 4060 8431
JaszkaSpecial weather statement, Oct 23, 5:05 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
505 PM EDT Fri Oct 23 2020
OHZ020-030-031-232130-
Medina-Ashland-Wayne-
505 PM EDT Fri Oct 23 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MEDINA...NORTHERN
ASHLAND AND NORTHWESTERN WAYNE COUNTIES...
At 505 PM EDT, a strong thunderstorm was located over Polk, or near
Ashland, moving northeast at 35 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Ashland, Rittman, Lodi, Creston, West Salem, Chippewa Lake, Polk,
Sullivan, Seville, Westfield Center, Spencer, Jeromesville, Gloria
Glens Park, Bailey Lakes, Burbank, Congress, Rowsburg,
Chippewa-On-The-Lake, Nankin and Briarwood Beach.
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.
LAT...LON 4091 8240 4107 8222 4107 8217 4114 8217
4114 8208 4116 8207 4100 8176 4077 8220
TIME...MOT...LOC 2105Z 229DEG 31KT 4091 8223
CampbellLocal storm report, Oct 23, 5:07 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
507 PM EDT FRI OCT 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 1 E ASHLAND 40.87N 82.30W
10/23/2020 E0.50 INCH ASHLAND OH TRAINED SPOTTER
HALF INCH TO 5/8 INCH HAIL REPORTED 1E OF ASHLAND
&&
FZThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 3:18 AM EDT | Small Craft Advisory | CLE | 36 hr | |
| Oct 23, 2:28 PM EDT | Special Weather Statement | CLE | Sandusky | 62 min |
| Oct 23, 3:00 PM EDT | Special Weather Statement | CLE | Seneca | 45 min |
| Oct 23, 3:23 PM EDT | Special Weather Statement | CLE | Erie | 37 min |
| Oct 23, 3:28 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 26 min |
| Oct 23, 3:32 PM EDT | Special Marine Warning | CLE | 50 min | |
| Oct 23, 4:25 PM EDT | Special Weather Statement | CLE | Knox | 35 min |
| Oct 23, 4:31 PM EDT | Special Weather Statement | CLE | Lucas | 29 min |
| Oct 23, 4:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Oct 23, 4:40 PM EDT | Special Weather Statement | CLE | Wood | 35 min |
| Oct 23, 4:58 PM EDT | Special Weather Statement | CLE | Lucas, Ottawa | 47 min |
| Oct 23, 5:03 PM EDT | Special Weather Statement | CLE | Hancock, Wood | 42 min |
| Oct 23, 5:05 PM EDT | Special Weather Statement | CLE | Ashland | 25 min |
| Oct 23, 5:05 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Wood | 40 min |
| Oct 23, 5:19 PM EDT | Special Marine Warning | CLE | 86 min | |
| Oct 23, 5:39 PM EDT | Special Weather Statement | CLE | Medina | 51 min |
| Oct 23, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 34 min |
| Oct 23, 5:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Oct 23, 5:52 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 53 min |
| Oct 23, 6:10 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 35 min |
| Oct 23, 6:14 PM EDT | Special Weather Statement | CLE | Lorain | 31 min |
| Oct 23, 6:19 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 26 min |
| Oct 23, 6:24 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Oct 23, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain | 48 min |
| Oct 23, 6:44 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 15 min |
| Oct 23, 7:05 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina | 40 min |
| Oct 23, 7:08 PM EDT | Special Weather Statement | CLE | Marion, Morrow | 52 min |
| Oct 23, 7:40 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga | 32 min |
| Oct 23, 7:45 PM EDT | Special Weather Statement | CLE | Richland | 45 min |
| Oct 23, 7:55 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland, Wayne | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.